Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2014, 8:02 PM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 21, 2014, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS53 KLSX 220102
SVRLSX
MOC055-071-221-220145-
/O.NEW.KLSX.SV.W.0159.140622T0102Z-140622T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
SOUTH CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SULLIVAN...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTHONIES MILL...POTOSI...RICHWOODS...OLD MINES...MINERAL POINT...
LATTY...SHIRLEY AND CADET.
THIS WARNING INCLUDES MERAMEC STATE PARK AND WASHINGTON STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 218 TO EXIT 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3819 9132 3836 9093 3811 9068 3809 9068
3809 9067 3806 9064 3797 9064 3785 9102
TIME...MOT...LOC 0103Z 314DEG 24KT 3819 9105
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
457
WWUS53 KLSX 220130
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SAT JUN 21 2014
MOC055-071-221-220140-
/O.CAN.KLSX.SV.W.0159.000000T0000Z-140622T0145Z/
CRAWFORD MO-FRANKLIN MO-WASHINGTON MO-
830 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON...
SOUTHEASTERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3819 9132 3836 9093 3811 9068 3809 9068
3809 9067 3806 9064 3797 9064 3785 9102
TIME...MOT...LOC 0130Z 314DEG 24KT 3806 9089
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:43 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 5:43 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 543 PM CDT Sat Jun 21 2014 .SHORT TERM: (Through Late Tonight) Issued at 322 PM CDT Sat Jun 21 2014 Thunderstorm trends remain the primary focus of the short term forecast. Expecting storms up over northeast MO and west central IL to become more widespread through boundary interactions and collisions. Airmass is very unstable with SBCAPE in excess of 4500 J/kg and SB-LIs of -9 to -10 all the way back into central and east central MO. Expect that outflows from the storms up north will propagate southward which will provide triggers for further development. Storms could form into clusters or perhaps even a broken line before dissipating this evening, most likely somewhere near or just south of the Missouri River. There may be some patchy fog late tonight in any areas that receive rain this evening, but have left mention out for now due to the potentially patchy nature of the rain. Temperatures tonight should be similar to what we experienced last night so used a blend of guidance and persistence for lows tonight. Carney .LONG TERM: (Sunday through Next Saturday) Issued at 322 PM CDT Sat Jun 21 2014 The current pattern we are in will continue relatively unaltered through late Thursday, with a flat west-east mid-level flow and periodic effects from upper level disturbances or MCVs. This alludes to a continuation of our unsettled wx and TSRA chances thru much of this period, only being limited when available moisture becomes a factor, or enhanced when a clear focus can be seen. Rich atmospheric moisture will continue in place over our region into Monday night, with PWs in excess of 1.5", tailing off a bit on Tuesday and Wednesday, and returning for Thursday. With that in mind, a similar setup will be found Sunday that we have had the past few days for most locations, with weak boundaries, very weak CINH and hi instability during the peak heating times, which then fade with sunset. Some enhanced PoPs were maintained in northeast MO for late afternoon with influences from the southern periphery of the MCV du jour which is expected to be centered in IA at that time, but by and large, the convection looks to be pretty random, forming where enough local convergence can occur to initiate and will be hard to detect until we get closer. Better chances for SHRA/TSRA are expected on Monday and Monday night with a more significant shortwave TROF that will pass into this convectively favorable atmosphere--and went likely PoPs as a result. Tuesday and Wednesday, at this time, look to be a couple of dry days for most areas, but an intrusion from a strong enough upper level disturbance would change that. Rain chances return for a widespread area on Thursday with the return of rich and deep moisture and another upper level shortwave. A deep and amplified upper TROF is then expected to dig into the western CONUS for the end of the week. The models diverge on what this means for our area, but they do agree on rising heights and upper ridging returning, but aren't as sure on if that will be accompanied by upper level disturbances or not. At this point, felt prudent to fall back to climo PoPs in most places given the model impasse. Temps will remain relatively unchanged the next seven days with temps at or a bit above normal, with Monday looking like the only day where some areas may see below normal temps depending on how fast the clouds and rain move in. TES && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 516 PM CDT Sat Jun 21 2014 Broken line of convection extending from PPQ sw through COU will move southeastward into the St Louis metro area this evening, from about 01Z to 03Z Sunday. Could not rule out isolated showers/storms impacting UIN and COU early this evening, but it appears that most of the convection should be southeast of UIN and COU by 00Z Sunday. After the convection weakens and shifts southeast of the taf sites late this evening there should only be high level convective debris cloudiness. There may be some fog late tonight/early Sunday morning due to recent rainfall and light surface winds. Diurnal cumulus clouds will develop again late Sunday morning and afternoon with at least widely scattered showers/storms expected Sunday afternoon. Surface winds should be mainly s-swly on Sunday. Specifics for KSTL: The broken line of convection should move through STL around 01-03Z this evening. After this mainly just high level clouds along with light winds for the remainder of the night. Diurnal cumulus clouds will develop again late Sunday morning and afternoon with at least widely scattered showers/storms Sunday afternoon into the evening. Light surface wind will become swly Sunday afternoon, then weaken again Sunday evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 3:35 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT SAT JUN 21 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 335 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY THIS EVENING...AND ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. SOME STORMS UNTIL LATE EVENING COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY...WITH THE MOST WIDESPREAD EXPECTED TO OCCUR ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY UNTIL LATE EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND POSSIBLE ELSEWHERE. ALL SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Jun 21, 7:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 3 ESE KAMPVILLE 38.84N 90.50W
06/21/2014 E1.00 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MILLERLocal storm report, Jun 21, 7:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST HARVESTER 38.75N 90.58W
06/21/2014 M55 MPH ST. CHARLES MO NWS EMPLOYEE
&&
KARLZLocal storm report, Jun 21, 7:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST ST. LOUIS 38.64N 90.24W
06/21/2014 E50 MPH ST. LOUIS CITY MO AMATEUR RADIO
NORTH SIDE OF DOWNTOWN
&&
MILLERLocal storm report, Jun 21, 7:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/21/2014 M54 MPH ST. LOUIS MO ASOS
&&
MILLERLocal storm report, Jun 21, 7:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
06/21/2014 MONTGOMERY MO EMERGENCY MNGR
PART OF A ROOF BLOWN OFF AND SEVERAL TREES DOWN
&&
GKSLocal storm report, Jun 21, 7:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HEAVY RAIN FLORISSANT 38.80N 90.32W
06/21/2014 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL IN 35 MINUTES
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Jun 21, 7:28 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Warren | 4 hr |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 12 min |
| Jun 21, 7:33 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 21, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 21, 8:21 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 5 hr |
| Jun 22, 1:24 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 22, 1:56 PM CDT | Areal Flood Advisory | LSX | Saint Francois | 4 hr |
| Jun 22, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 32 min |
| Jun 22, 2:41 PM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
| Jun 22, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 30 min |
| Jun 22, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 23 min |
| Jun 22, 3:26 PM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Jun 22, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 37 min |
| Jun 22, 5:32 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.